Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 11, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 27, 2008, 7:59 PM EST for 4 states. It took effect at Dec 28, 2008, 2:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 7:59 PM EST (00:59 UTC)
- In effect from
- Dec 28, 2008, 2:00 AM EST
- Expired
- Dec 28, 2008, 12:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 280059 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 759 PM EST SAT DEC 27 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280900- /O.NEW.KRLX.WI.Y.0011.081228T0700Z-081228T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 759 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY. A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EASTWARD ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME SOUTHWEST VIRGINIA SUNDAY MORNING. STRONG AND GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT LATER TONIGHT...WITH POSSIBLE WIND GUSTS NEAR 50 MPH. THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS AHEAD OF THE FRONT WILL BE ACROSS SOUTHEAST OHIO AND IN THE HIGHER ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS. OTHERWISE...ALL AREAS MAY SEE THESE POTENTIALLY DAMAGING WINDS ASSOCIATED WITH HEAVIER RAIN SHOWERS...AND WITH THE PASSAGE OF THE COLD FRONT. WINDS WILL DIMINISH BY AFTERNOON AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS EXCEEDING 46 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KRLX 280352 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1052 PM EST SAT DEC 27 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281200- /O.CON.KRLX.WI.Y.0011.081228T0700Z-081228T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1052 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY. A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME SOUTHWEST VIRGINIA BETWEEN 5 AND 10 OCLOCK SUNDAY MORNING. STRONG AND GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT LATE TONIGHT...WITH POSSIBLE WIND GUSTS TO NEAR 50 MPH. THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS...IN THE MILD AIR AHEAD OF THE FRONT...WILL BE ACROSS SOUTHEAST OHIO AND ACROSS THE HIGHER ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS. OTHERWISE...ALL AREAS MAY SEE THESE POTENTIALLY DAMAGING WIND GUSTS ASSOCIATED WITH BRIEF RAIN SHOWERS...AND FOR A FEW HOURS...AFTER THE PASSAGE OF THE COLD FRONT...WHILE THE COOLER AIR POURS IN. WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES. SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS. THE NATIONAL WEATHER SERVICE EXPECTS THE WINDS TO DIMINISH BY SUNDAY AFTERNOON. $$ KTB
000 WWUS71 KRLX 280757 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 257 AM EST SUN DEC 28 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281600- /O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 257 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY. A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME SOUTHWEST VIRGINIA BETWEEN 4 AND 9 OCLOCK THIS SUNDAY MORNING. GUSTY SOUTH WINDS ARE DEVELOPING AHEAD OF THE FRONT. A BRIEF WIND GUST TO AROUND 50 MPH IS POSSIBLE. THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS...IN THE MILD AIR AHEAD OF THE FRONT...WILL BE ACROSS SOUTHEAST OHIO AND ACROSS THE HIGHER ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS. OTHERWISE...ALL AREAS MAY SEE THESE POTENTIALLY DAMAGING WIND GUSTS ASSOCIATED WITH THE BRIEF RAIN SHOWERS...AND FOR A FEW HOURS...AFTER THE PASSAGE OF THE COLD FRONT...WHILE THE COOLER AIR POURS IN. THESE WINDS WILL BE FROM THE WEST. WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES. SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS. THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO SUBSIDE BY MIDDAY TODAY. $$ KTB
000 WWUS71 KRLX 281032 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 532 AM EST SUN DEC 28 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281700- /O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 532 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS SOUTHEAST OHIO AND NORTHEAST KENTUCKY BEFORE DAWN...THEN REACHING THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA BY 9 OCLOCK THIS SUNDAY MORNING. BRIEF WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE. THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE WITH THE BRIEF RAIN SHOWERS...AND FOR A FEW HOURS...AFTER THE PASSAGE OF THE COLD FRONT...WHILE THE COOLER AIR POURS IN. WITH THE FRONTAL PASSAGE...THE WINDS WILL SHIFT DIRECTION...FROM BLOWING OUT OF THE SOUTH...TO OUT OF THE WEST. WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES. SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS. MOTORISTS...BE ALERT...FOR ANY DEBRIS BLOWN ONTO THE ROADS. THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO SUBSIDE BY MIDDAY TODAY. $$ KTB
000 WWUS71 KRLX 281559 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1058 AM EST SUN DEC 28 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-281700- /O.CAN.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 1058 AM EST SUN DEC 28 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT THAT BROUGHT THE STRONG WINDS HAS NOW MOVED EAST OF THE AREA AND THE WINDS ARE GRADUALLY WEAKENING. WINDS OF 15 TO 20 MPH WITH GUSTY TO 30 MPH WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE TAPERING AROUND SUNSET AS HIGH PRESSURE FROM THE WEST BUILDS INTO THE AREA. THEREFORE THE WINDS ADVISORY IS BEING CANCELLED. $$ WVZ046-047-281700- /O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1058 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WIND GUST OF 40 TO 50 MPH HAVE BEEN EXPERIENCED IN THE IN LAST HOUR AND THE CHANCE FOR STRONG WINDS WILL CONTINUE THROUGH NOON. THE COLD FRONT THAT HAS BROUGHT THE WINDS IS MOVING ACROSS THE REGION NOW AND SHOULD EXIT THE REGION BY NOON. AFTER THE FRONT CLEARS THE REGION THE WINDS WILL BEGIN TO GRADUALLY DIMINISH THIS AFTERNOON. WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES. SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS. MOTORISTS...BE ALERT...FOR ANY DEBRIS BLOWN ONTO THE ROADS. THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO SUBSIDE BY MIDDAY TODAY. $$
000 WWUS71 KRLX 281703 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1203 PM EST SUN DEC 28 2008 WVZ046-047-281815- /O.EXP.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1203 PM EST SUN DEC 28 2008 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY. THE COLD FRONT THAT HELPED PRODUCE THE STRONG WIND GUST OF 40 TO 50 MPH HOURS THIS MORNING HAS MOVED PAST THE REGION AND THE WINDS ARE GRADUALLY BEGINNING TO WEAKEN. WIND SHOULD CONTINUE TO BLOW AT 15 TO 20 MPH WITH GUST TO 30 MPH HOURS THIS AFTERNOON BEFORE RELAXING THIS EVENING...AS HIGH PRESSURE BUILDS INTO THE REGION. BUT WITH THE THREAT OF STRONGER WINDS OF 40 TO 50 MPH HOURS HAVING PAST...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 7:02 PM EST, 57 minutes earlier.
Area forecast discussion, Dec 27, 7:02 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 702 PM EST SAT DEC 27 2008 .SYNOPSIS... A GUSTY COLD FRONT SWEEPS ACROSS EARLY SUNDAY. HIGH PRESSURE MUCH OF NEXT WEEK WITH A COUPLE OF DRY COLD FRONTS ALONG THE WAY. A BIGGER LOW PRESSURE SYSTEM MAY IMPACT THE AREA LATER IN THE WEEK. && .NEAR TERM /THROUGH SUNDAY/... CLEAR SKY WITH THE STRONG SOUTHERLY FLOW HAS ALLOWED TEMPERATURES TO SOAR. RECORD HIGHS HAVE BEEN SET AT ALL SITE SO FAR EXCEPT AT HTS...AND HTS MAY GET THERE AS WELL. THIS SOUTHERLY FLOW WILL CONTINUE OVERNIGHT TONIGHT...SO NOT ANTICIPATING THAT TEMPERATURES WILL FALL DRAMATICALLY AS RADIATIONAL COOLING CONDITIONS WILL BE FAR FROM IDEAL. THE CLOUDS WILL BEGIN TO INCREASE AFTER 6Z AS THE COLD FRONT APPROACHES. THE FRONT HAS MADE LITTLE PROGRESS ACROSS MISSOURI AND ARKANSAS TODAY AS LOW PRESSURE IS ORGANIZING OVER NERN MISSOURI...BUT IT SHOULD PICKUP SPEED OVERNIGHT AS THE SFC LOW LIFTS INTO THE GREAT LAKES BY SUN MORNING. SO HAVE BEGUN TO INTRODUCE POPS BEGINNING AROUND 8Z IN THE WEST AND SWING A LINE OF CAT POPS THROUGH THE AREA BEGINNING AROUND 10Z IN THE WEST...REACHING THE OHIO RIVER AROUND 12Z AND THEN INTO THE MOUNTAINS BY 15Z. RAINFALL AMOUNTS SHOULD ONLY BE AROUND A TENTH OR TWO...BUT THE BIGGER ISSUE WILL BE WIND. THE 850 MB JET INCREASES TO AROUND 60 TO 70 KTS IN ADVANCE OF THE FRONT...AND AS THE RAIN SHOWERS MOVE IN SOME OF THESE WINDS COULD MIX DOWN TO THE GROUND. BEHIND THE FRONT...WHERE IT IS MOST LIKELY THAT THE WINDS WILL MIX DOWN...THE SPEEDS DROP OFF TO AROUND 40 TO 50 KTS. THIS COULD ALLOW FOR SOME STRONG GUST AS THE FRONT MOVES THROUGH. FOR NOW...HAVE HELD GUST IN THE 30 TO 40 KT RANGE...WHICH IS JUST BELOW CRITERIA...PARTIALLY BECAUSE THE STRONG WINDS ALOFT AHEAD OF THE FRONT...WILL HAVE MORE DIFFICULTY MIXING DOWN AT NIGHT. BUT BEHIND THE FRONT...WHEN THE COLD ADVECTION ALLOWS FOR BETTER MIXING DOWN...THE WINDS ARE NOT AS STRONG. SO FOR NOW WILL HOLD OFF ON ISSUING A WIND ADVISORY...BUT IF A STRONG LINE OF SHOWERS DOES FORM IN ADVANCE OF THE FRONT...THEN THE STRONGER WINDS MAY BE ABLE TO MIX DOWN. ONCE THE FRONT CLEARS...THE SKY WILL CLEAR QUICKLY AS THEIR IS LITTLE MOISTURE AGAIN BEHIND THIS FRONT AS THE SURFACE LOW EXITS THE REGION. FOR TEMPERATURES....HAVE GONE ON THE WARM SIDE OF THE NUMBERS AS THE SOUTHERLY FLOW SHOULD KEEP THE TEMPERATURES FROM FALLING. ON SUNDAY...WILL SEE A NON DIURNAL TREND WITH READINGS SLOWLY FALLING DURING THE DAY ONCE THE FRONT CLEARS. IT WILL NOT BE A DRAMATIC FALL...BUT ENOUGH THAT THE DAY TIME HIGHS WILL BE EARLY IN THE DAY. THE MAV LOOKS TOO COOL WITH THIS PATTERN SO LEANED TOWARD THE WARM FWC/MET GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A ZONAL FLOW PATTERN BECOMES QUICKLY ESTABLISHED STARTING SUNDAY NIGHT...WITH DRY WEATHER AND MORE SEASONABLE TEMPERATURES EXPECTED THROUGH TUESDAY NIGHT. LOW CLOUDS EXPECTED MONDAY MORNING ALONG EASTERN MOUNTAINS BUT THEY WILL BURN OFF BY MID MORNING. A SHORTWAVE MOVING EASTWARD WELL TO OUR NORTH MONDAY NIGHT/TUESDAY MORNING MAY BRING THICKER CLOUDS NORTHERN HALF OF THE AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... USED MOSTLY THE GFS AS A STARTING POINT INCLUDING TEMPERATURES SINCE HPC ROLLED WITH A BLEND CLOSE TO THE 06Z GFS...AND THERE WAS NOT AN APPRECIABLE FUNDAMENTAL CHANGE OUT OF THE 12Z RUN. COLD FRONT VERY MUCH LACKING IN MOISTURE MOVES THROUGH TUE NT. UPSLOPE EVENT THAT FOLLOWS WED SHOULD BRING MORE CLOUDS THAN PRECIPITATION ALTHOUGH DO HAVE CHANCE POPS IN THE NORTHERN MOUNTAINS AS GFS H8 TEMPERATURES DO GET DOWN TO -10C. HIGH PRESSURE SAILS ACROSS WED NT THRU THU BEFORE NEXT SYSTEM APPROACHES THU NT. THIS NEXT SYSTEM IS MUCH MORE AMPLIFIED THAN ITS PREDECESSORS AND THIS IS WHERE MODEL DIFFERENCES COME INTO PLAY...W/R TO SPEED AND INTENSITY. HPC AND GFS REPRESENT A MIDDLE GROUND ON BOTH AND SO DOES THE FORECAST. POPS FROM PREVIOUS SHIFT INCLUDED DETAIL AND THE TIMING STILL LOOKED GOOD SO THIS PART OF THE FORECAST WAS LEFT VIRTUALLY UNCHANGED. THE TRICK OF THE TAIL WITH THIS SYSTEM IS THE TEMPERATURE. GUIDANCE TEMPERATURES INCLUDING MEX AND HPC WERE ON THE LOW SIDE INDICATING THAT THE TIGHTEST HEIGHT/THICKNESS PACKING WILL MOVE OVER IF NOT SLIGHTLY S OF OVER THE AREA. THEREFORE TOOK THE RARE STEP OF RUNNING MODEL TEMPERATURES ALOFT FOR DAY 5 INTO DAY 6 AND THEN RUNNING THE WINTER WEATHER PROCEDURE FROM THAT. INDEED I DO GET MIXED PRECIPITATION INCLUDING FREEZING RAIN. NOW...WHILE A SYSTEM LIKE THIS WILL PROBABLY PRODUCE THE CLIMATOLOGICAL WARM WEDGE STRONGER THAN WHAT IS IN THE GRIDS NOW AND WARMER THAN WHAT MODELS INDICATE...THE PROPENSITY FOR THE ATMOSPHERE TO PRODUCE FREEZING RAIN THIS YEAR HAS ME NOT AT ALL UNCOMFORTABLE HAVING FREEZING RAIN IN THE FORECAST AT THIS DISTANCE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z SUNDAY THRU 00Z MONDAY... STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA SUNDAY MORNING. EXPECT STRONG GUSTY WINDS AHEAD OF AND WITH THE FRONT...ALONG WITH A NARROW BAND OF MVFR CONDITIONS IN SHOWERS WITH THE FRONT. OTHERWISE...VFR CONDITIONS WITH WINDS DIMINISHING IN THE AFTERNOON AS HIGH PRESSURE BUILDS IN. AVIATION OUTLOOK /BEYOND 00Z SUNDAY/... NO SIGNIFICANT WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/TRM/ESS NEAR TERM...ESS SHORT TERM...JKF LONG TERM...TRM AVIATION...JMV
Hazardous weather outlook, Dec 27, 4:28 AM EST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 428 AM EST SAT DEC 27 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 428 AM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS ARE EXPECTED TO INCREASE OVERNIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. WIND GUSTS OVER 35 MPH ARE POSSIBLE. WIND ADVISORIES MAY BE ISSUED FOR OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE STRONG WIND GUSTS ARE EXPECTED TO LINGER ON SUNDAY MORNING...THEN BEGIN TO DECREASE DURING SUNDAY AFTERNOON. WIND GUSTS OVER 35 MPH ARE POSSIBLE. WIND ADVISORIES MAY BE POSTED FOR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.